Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 23, 2021, 3:02 PM EDT for Monroe County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 3:02 PM EDT (19:02 UTC)
- Expired
- Jun 23, 2021, 3:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 49 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 431 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS82 KMFL 231902 SPSMFL Special Weather Statement National Weather Service Miami FL 302 PM EDT Wed Jun 23 2021 FLZ070-073-075-231945- Inland Collier County FL-Mainland Monroe FL-Inland Miami- Dade County FL- 302 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE AND MIAMI-DADE COUNTIES UNTIL 345 PM EDT... * At 302 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 8 miles west of Shark Valley Obs Tower to near Loop Road Ee Center. These storms were nearly stationary. * Nickel size hail and winds in excess of 45 mph possible with these storms. * Locations impacted include... Loop Road Ee Center, Everglades National Park and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2558 8080 2581 8085 2583 8104 2556 8099 TIME...MOT...LOC 1902Z 271DEG 2KT 2562 8090 2581 8098 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 23, 1:28 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 23, 1:28 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Miami FL 128 PM EDT Wed Jun 23 2021 .AVIATION(18Z TAFS)... Scattered to numerous thunderstorms across South Florida during the afternoon and evening hours. Prevailing southeasterly flow with the exception of APF which has SW/W flow as the gulf breeze has pushed inland. VCTS included for all terminals this afternoon and evening. Amendments with TEMPO groups will be added for restrictions once storms begin to approach terminals. Winds will become light and variable after sunset. Showers and thunderstorms once again possible tomorrow. && .PREV DISCUSSION... (Issued 1011 AM EDT Wed Jun 23 2021) UPDATE... Morning showers mainly over the waters this morning with a few isolated showers possible this morning along the coast. Overall, a lull this morning from the overnight activity with some remnant cloudiness over the region. However another active afternoon and evening of showers and thunderstorms are expected across South Florida as a shear axis drifts southward today and this evening. The 12Z MFL sounding shows a precipitable water value around 1.8 inches this morning, but models and satellite analysis shower pockets of moisture above 2 inches in the vicinity on either side of the FL peninsula. Mid-level 500mb temp is -7C and lapse rates are modest around 6.5C/km. All these parameters support another day of showers and thunderstorms some of which may become strong to severe. The strongest storms will be capable of producing wind gust in excess of 45mph and small hail will also be possible. The main takeaway from the sounding and hi-res models though is the light vertical wind profile and propagation vectors. There will be very slow storm motion today with the sfc-6km mean wind at 5 knots. Given slow storm motion and very efficient high rainfall rates heavy rainfall with potential localized flooding will be the primary impact with storms this afternoon. PREV DISCUSSION... (Issued 729 AM EDT Wed Jun 23 2021) AVIATION(12Z TAFS)... Showers and thunderstorms mainly this afternoon and this evening across South Florida. Southeasterly flow, except SW/W for KAPF with the gulf breeze this afternoon. VCTS included for all terminals this afternoon and evening. Amendments with TEMPO groups will eventually be added for restrictions once storms begin to develop later today when confidence increases with timing of when terminals will be impacted. Light winds tonight with more showers and storm tomorrow. PREV DISCUSSION... (Issued 337 AM EDT Wed Jun 23 2021) SHORT TERM (Now through Thursday)... A few scattered showers or thunderstorms continue early this morning across the Atlantic Coast. Earlier, rainfall across portions of Broward added up to around 3-4 inches plus in and around the Weston area in the the western suburbs. These amounts weren't widespread, but it does make two important points going into the forecast for today. First, PWAT values are within the 90th percentile (roughly 2"+ across the entire region). That means any showers or storms that develop will likely contain high rainfall rates. Second, the convection persisted a bit longer due to lackluster storm motion. In fact, 0-6km mean wind is generally in the single digits. That means the cold pool propagation will be what drives convection. With both slow moving (or even back- building convection) and very efficient rainfall rates, hydro concerns will be present today. The best rain chances will likely be along a mid level shear axis that will set up around Lake Okeechobee and eventually shift southward in time to around the Alligator Alley Corridor later today and tonight. This feature along with any residual mesoscale boundary or sea breeze will help trigger convection, especially during peak heating. Some storms may be strong to severe as 500mb temperatures remain cooler (around -10C) today leading to possible small hail in the strongest/widest updrafts and DCAPE looks to be sufficient for a strong wind gust or two. Convection will be possible tonight, especially across the adjacent Gulf/Atlantic waters and over the Atlantic metro (chances decrease inland). After another "soupy" night, Thursday looks very similar to Wednesday in terms of higher end POPs and QPF. However, there will be some notable differences. First, the mid level temperatures begin to warm. This along with (2) more limited DCAPE values should limit wind and hail threats (although still not zero). PWAT values remain above 2" across the region so although the severe threat looks to decrease a bit from the days prior, the hydro potential will continue to increase as more convection over locations that likely receive (or have received over the last week or so) multiple t'storms. The highest potential will reside generally in poor drainage and/or urbanized areas. Temperatures will remain at or perhaps even below average with the increase in rain and clouds. LONG TERM (Thursday Night to Tuesday)... An unsettled pattern remains over the region to close out the week with ample moisture across the region. Surface high pressure centered over the Atlantic will keep a persistent easterly to southeasterly flow through the weekend into next week. Aloft, the lack of high pressure building behind the longwave trough's departure will help keep showers and storms in the forecast into next week. Temperatures will continue to be summer-like with mid 80s to lower 90s on most afternoons. Near the end of the forecast period, uncertainty increases as a disturbance and associated moisture riding along the flow of the surface high could emerge from the Caribbean into the Gulf. It is too early to tell what this feature could be (or if it will even be) by the time we reach mid next week. If the disturbance were to pass to our west, the potential for enhanced moisture for a closer pass or increased subsidence/drier air with a distant pass more to the west could drastically alter the forecast. With that all in mind, please continue to monitor the forecast for the latest. MARINE... Outside of convection, mostly favorable marine conditions expected. Cloud-to-water lightning, heavy rain (limiting visibilities), strong gusty winds, waterspouts, and locally rough seas expected in the strongest convection through the end of the week and into the upcoming weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 87 78 88 / 50 70 50 70 West Kendall 75 88 77 89 / 50 80 50 70 Opa-Locka 75 87 76 88 / 50 70 50 70 Homestead 75 86 77 87 / 40 70 50 70 Fort Lauderdale 76 87 78 87 / 50 70 50 70 N Ft Lauderdale 76 87 78 86 / 50 70 50 70 Pembroke Pines 74 87 76 87 / 50 70 50 70 West Palm Beach 74 86 76 87 / 50 70 50 70 Boca Raton 75 86 77 87 / 50 70 50 70 Naples 74 88 74 88 / 50 80 40 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Thursday and Marine...Frye Thursday Night through Tuesday...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 23, 9:45 AM EDT, 5 hours 17 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 945 AM EDT Wed Jun 23 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 945 AM EDT Wed Jun 23 2021 ...A Strong to Severe T'storm or Two Possible Today... ...Localized Flooding Possible Today in Slow Moving Storms.. This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous showers and thunderstorms are possible today, with a focus across the interior and the Lake Okeechobee region. An isolated severe storm is possible. Flooding: Heavy rainfall with showers and thunderstorms may lead to localized flooding. Waterspouts: Waterspouts are possible across all area waters with showers and storms today. Wind: An isolated strong to locally damaging wind gusts are possible with the strongest thunderstorms this afternoon. Hail: Small hail are possible with the strongest thunderstorms today. Temperatures: Heat index values are forecast to be in the triple digits across South Florida, with values nearing 100-105 over portions of the interior. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Showers and thunderstorms are possible each day, with gusty winds and localized flooding possible. Elevated risk of rip currents is possible along the east coast beaches later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 23, 1:47 PM EDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service Miami FL 147 PM EDT Wed Jun 23 2021 FLZ067-071-231830- Inland Broward County FL-Inland Palm Beach County FL- 147 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 230 PM EDT... * At 146 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles north of Mile Marker 30 On Alligator Alley, or 17 miles west of Coral Springs, moving northwest at 10 mph. * Dime size hail and winds in excess of 45 mph possible with this storm. * This storm will remain over mainly rural areas of north central Broward and south central Palm Beach Counties, but could affect US 27 along the county line of Broward and Palm Beach Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2624 8043 2621 8059 2639 8073 2643 8046 TIME...MOT...LOC 1746Z 156DEG 7KT 2629 8053 BAXTER
Special weather statement, Jun 23, 2:11 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Miami FL
211 PM EDT Wed Jun 23 2021
FLZ069-070-231900-
Coastal Collier County FL-Inland Collier County FL-
211 PM EDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
300 PM EDT...
* At 210 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Naples
Park to near Copeland. Movement was southeast at 5 to 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Naples, Marco Island, Everglades City, Golden Gate Estates, Cape
Romano, Belle Meade, Golden Gate, East Naples, Lely Resort, Royal
Palm Hammock, Marco Island Airport, Naples Manor, West Toll Gate On
Alligator Alley, Carnestown, Vineyards, North Naples, Pelican Bay,
Lely, Rookery Bay Aquatic Preserve and Fakahatchee Strand State
Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2625 8184 2611 8136 2586 8136 2580 8170
2608 8181
TIME...MOT...LOC 1810Z 332DEG 11KT 2625 8181 2602 8139
BAXTERSpecial weather statement, Jun 23, 2:25 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Miami FL 225 PM EDT Wed Jun 23 2021 FLZ070-075-231915- Inland Collier County FL-Mainland Monroe FL- 225 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN MAINLAND MONROE COUNTIES UNTIL 315 PM EDT... * At 225 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from Big Cypress National Preserve to 8 miles south of Wilderness Waterway. These storms were nearly stationary. * Dime size hail and winds in excess of 45 mph possible with these storms. * Locations impacted include... Wilderness Waterway, Loop Road Ee Center, Big Cypress National Preserve and Everglades National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2600 8096 2544 8097 2549 8121 2600 8124 TIME...MOT...LOC 1825Z 313DEG 1KT 2598 8109 2553 8111 BAXTER
Special weather statement, Jun 23, 2:25 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Miami FL 225 PM EDT Wed Jun 23 2021 FLZ067-231915- Inland Palm Beach County FL- 225 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY UNTIL 315 PM EDT... * At 225 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 6 miles east of Fremd Village-Padgett Island to Belle Glade. Movement was east at 10 mph. * Small hail and winds in excess of 45 mph possible with these storms. * Locations impacted include... Palm Beach Gardens, Belle Glade, Pahokee, South Bay, Lake Harbor, Canal Point, Belle Glade Camp, Fremd Village-Padgett Island and The Acreage. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with these storms. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2687 8021 2658 8055 2667 8083 2686 8066 TIME...MOT...LOC 1825Z 275DEG 8KT 2679 8055 2671 8066 SB/SM
Special weather statement, Jun 23, 2:54 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Miami FL 254 PM EDT Wed Jun 23 2021 FLZ067-231945- Inland Palm Beach County FL- 254 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PALM BEACH COUNTY UNTIL 345 PM EDT... * At 254 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Belle Glade, moving south at 10 mph. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Belle Glade, South Bay, Okeelanta, Holey Land Wildlife Refuge, Belle Glade Camp and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2669 8077 2677 8050 2652 8037 2642 8074 TIME...MOT...LOC 1854Z 339DEG 7KT 2665 8061 SB/SM
Special weather statement, Jun 23, 3:02 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 302 PM EDT Wed Jun 23 2021 FLZ070-073-075-231945- Inland Collier County FL-Mainland Monroe FL-Inland Miami- Dade County FL- 302 PM EDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE AND MIAMI-DADE COUNTIES UNTIL 345 PM EDT... * At 302 PM EDT, National Weather Service meteorologists were tracking strong thunderstorms along a line extending from 8 miles west of Shark Valley Obs Tower to near Loop Road Ee Center. These storms were nearly stationary. * Nickel size hail and winds in excess of 45 mph possible with these storms. * Locations impacted include... Loop Road Ee Center, Everglades National Park and Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2558 8080 2581 8085 2583 8104 2556 8099 TIME...MOT...LOC 1902Z 271DEG 2KT 2562 8090 2581 8098 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:38 PM EDT | Special Marine Warning | MFL | 40 min | |
| Jun 22, 9:37 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
| Jun 22, 10:38 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jun 22, 11:06 PM EDT | Areal Flood Advisory | MFL | Broward | 114 min |
| Jun 22, 11:27 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 23, 12:34 AM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 23, 11:14 AM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| Jun 23, 11:45 AM EDT | Special Marine Warning | MFL | 30 min | |
| Jun 23, 11:58 AM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jun 23, 12:22 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 24 min |
| Jun 23, 12:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 23, 12:48 PM EDT | Special Weather Statement | MFL | Hendry | 42 min |
| Jun 23, 1:03 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jun 23, 1:05 PM EDT | Special Weather Statement | MFL | Martin | 40 min |
| Jun 23, 1:32 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Jun 23, 1:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Jun 23, 1:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jun 23, 2:11 PM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Jun 23, 2:25 PM EDT | Special Weather Statement | MFL | Monroe | 50 min |
| Jun 23, 2:25 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jun 23, 2:29 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 31 min |
| Jun 23, 2:33 PM EDT | Special Marine Warning | MFL | 42 min | |
| Jun 23, 2:54 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jun 23, 3:12 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 23, 3:37 PM EDT | Special Marine Warning | MFL | 68 min | |
| Jun 23, 3:41 PM EDT | Special Weather Statement | MFL | Monroe | 64 min |
| Jun 23, 4:37 PM EDT | Special Weather Statement | MFL | Monroe | 53 min |
| Jun 23, 5:59 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 56 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.